Arkansas, 2003Damaging Wind in Arkansas, July 13, 2003
July 13, 2003 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 9:31 PM CST, 29 minutes earlier.
Area forecast discussion, Jul 13, 9:31 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CDT SUN JUL 13 2003
UPDATED TO REMOVE SEVERE THUNDERSTORM WATCH. ALSO REMOVED POPS FOR
THE REST OF THE NIGHT EXCEPT IN THE EAST AND SOUTH WHERE SOME
STRONG TO SEVERE THUNDERSTORMS REMAIN AND SOME ISOLATED ACTIVITY
OCCASIONALLY HAS DEVELOPED ON OUTFLOW BOUNDARIES. THIS LIKELY WILL
DECREASE IN A FEW HOURS. ALSO...WINDS HAVE BECOME VERY LIGHT...SO
DECREASED WIND FORECASTS A LITTLE.
.LZK...NONE
Hazardous weather outlook, Jul 13, 1:23 PM CST, 8 hours 37 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CDT SUN JUL 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY NEAR THE
ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SLOWLY SOUTH THIS
AFTERNOON. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK
SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT
WITH THE FRONT...RESULTING IN ADDITIONAL CHANCES OF THUNDERSTORMS
OVER ARKANSAS.
SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THIS AFTERNOON AND
TONIGHT. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE MAIN
THREATS BEING LARGE HAIL AND STRONG TO DAMAGING WINDS.
IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE
POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY
INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT
RAIN PRODUCERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION
DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT
AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT
THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN
ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE
WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS.
TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF
ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THE REGION.
44
In the hours before
Local storm report, Jul 13, 6:00 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
700 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0353 PM 2 N CAVE CITY AR .88 INCH HAIL
07/13/03 SHARP REPORTED BY LAW
ENFORCEMENT.
0453 PM FRANKLIN AR .75 INCH HAIL
07/13/03 IZARD REPORTED BY EMERGENCY
MANAGEMENT.
0501 PM PFEIFFER AR 1.00 INCH HAIL
07/13/03 INDEPENDENCE REPORTED BY EMERGENCY
MANAGEMENT.
44Special weather statement, Jul 13, 6:33 PM CST, 3 hours 27 minutes before
ARZ003>007-013>016-023>025-033-034-046-047-140300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 PM CDT SUN JUL 13 2003
SEVERE THUNDERSTORM WATCH #740 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...BAXTER...BOONE...FULTON...IZARD...
MARION...SEARCY...SHARP...AND STONE...
SEVERE THUNDERSTORM WATCH #740 REMAINS IN EFFECT FOR...CLEBURNE...
INDEPENDENCE...JACKSON...MONROE...PRAIRIE...VAN BUREN...WHITE AND
WOODRUFF COUNTIES UNTIL 1000 PM CDT...
29
Local storm report, Jul 13, 6:59 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM MOUNT PLEASANT AR WIND DAMAGE
07/13/03 IZARD SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
0530 PM 2 S MYRON AR WIND DAMAGE
07/13/03 IZARD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0530 PM 3 N BATESVILLE AR .75 INCH HAIL
07/13/03 INDEPENDENCE REPORTED BY LAW
ENFORCEMENT.
44Thunderstorm Wind, Desha
- When
- July 13, 10:00 PM CST
- Where
- Desha County, Dumas
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 33.883, -91.483
Thunderstorm winds blew the roof off a house and knocked out some windows at a shopping center.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arkansas, July 13, 2003$50 million · 2.75 in hail · 13 events
- Flash Flooding and Hail in Georgia, July 13, 20035 injured · $632,000 · 1.75 in hail · 61 events
- Flood in Indiana, July 13 to 29, 2003$7.5 million · 1 event
- Flash Flooding and Hail in North Carolina, July 13, 2003$1.4 million · 50 kt wind · 9 events
- Tornado in North Dakota, July 13, 20031 injured · $250,000 · F1 · 1 event
- Hail and Damaging Winds in Mississippi, July 13, 2003$443,000 · 1.75 in hail · 20 events
- Tornado in South Carolina, July 13, 2003$200,000 · F1 · 1 event
- Tornado in South Carolina, July 13, 2003$200,000 · F1 · 1 event
- Hail in Michigan, July 13, 20031 injured · $280,000 · 1.75 in hail · 6 events
- Tornado and Hail in South Carolina, July 13, 2003$125,000 · F1 · 2 events
- Hail and Damaging Winds in Mississippi, July 13, 2003$188,000 · 58 kt wind · 12 events
- Hail in South Carolina, July 13, 2003$100,000 · 1.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329478.